CPOE causing medication errors

Yeh .. this one is old news, but I'll mention it anyway … as it was on NPR yesterday.  Where's the audio?  (if someone can find the link to it .. LMK). It's a study from JAMA that describes how bad UI can cause medical errors.   This is a no-brainer.  At this week's meeting with a rep from our not-to-be-named EMR vendor (no, it's not really Voldemort) – we learned about some of their UI improvements and I will say that they are starting to "talk the talk."  Things we talked about 3 years ago and they looked at us funny like we were speaking Turkish are now appearing in their Powerpoints.  It's certainly a welcome change.  When one of our pediatricians remarked that he had made errors in the ordering of immunizations because the UI of the immunizations screen is so bad – I wasn't surprised.  Bad UI in healthcare applications simply shouldn't be tolerated. 

The question, of course, is how we are going to get from here to there. 

Hard work.

2 Replies to “CPOE causing medication errors”

Comments are closed.